MAUDE Adverse Event Report: QUICK-SET® PARADIGM®; QUICK-SET 60/9 PCC

QUICK-SET® PARADIGM®; QUICK-SET 60/9 PCC
Lot Number UNKNOWN
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Elevated ketones/Diabetic Ketoacidosis (2364)
Type of Reportable Event Serious Injury
Event or Problem Description
Unomedical reference number: (b)(4).Event occurred in (b)(6).The patient reported that she had high blood glucose level when she changed her set.Her blood glucose level started going down and she went to sleep.She woke up with blood glucose level at 19 mmol/l.The patient took a bolus again and went to work the next day but her blood glucose level never came down.Therefore, she decided to check herself in the emergency room as she started having chest pain.The patient experienced high blood glucose level reported to be 25 mmol/l at the time of incident and also felt slightly nauseous.Subsequently, the patient was taken to the intensive care unit due to diabetic ketoacidosis and blood glucose level upon admission was 18.4 mmol/l.Upon removal of the infusion set, the cannula was found to be completely bent.The patient had stretch marks on her abdomen.The patient had been in the hospital for two days and was still there with blood glucose level at 6.8 mmol/l, at the time of this report.Unomedical do not see bent/kinking as being related to human factors, but rather as a training issue including correct choices of insertion sites and infusion sets and cannula length.Furthermore, the soft cannula is a flexible material that during use and upon removal can bend slightly.No further information available.

Brand Name
QUICK-SET® PARADIGM®
Common Device Name
QUICK-SET 60/9 PCC
MDR Report Key8538543
Report Number3003442380-2019-01376
Device Sequence Number361085
Product Code FPA
UDI-Device Identifier05705244006393
UDI-Public05705244006393
Combination Product (Y/N)N
PMA/510(K) Number
K160648
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Lot NumberUNKNOWN
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2017
Initial Report FDA Received Date04/23/2019
Patient Sequence Number1